MAUDE Adverse Event Report: STERIS CORPORATION; LIGHT HANDLE COVER

STERIS CORPORATION; LIGHT HANDLE COVER
Model Number LB83
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch # mw5178603 that "one of the light handle covers fell off into the patient field".No report of injury.
 
Additional Manufacturer Narrative
Based on the description of the reported event, the likely cause of the reported detachment would be attributed to incorrect or incomplete installation of the cover by user facility personnel.The light handle cover was being utilized with a harmonyair a-series surgical lighting system at the time of the reported event.The harmonyair a-series surgical lighting system operator manual includes instructions for installation of a disposable light handle cover within chapter 6 operating instructions: installing disposable light handle cover.Steris offered in-service training to the user facility on the proper use and operation of the lb83 light handle cover specifically, proper installation practices however, the user facility declined.A complaint review was performed and confirmed this to be an isolated event for the subject lot.No additional issues have been reported.

Brand Name
NA
Common Device Name
LIGHT HANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key23876684
Report Number1043572-2025-00123
Device Sequence Number9464586
Product Code FTA
UDI-Device Identifier00724995172572
UDI-Public(01)00724995172572(17)270819(10)11484764
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLB83
Device Catalogue NumberLB83
Device Lot Number(10)11484764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown